Alert archive / Nebraska / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 11, 2013, 7:55 PM CDT for Burt County, Nebraska; Monona County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2013, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 11, 2013, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monona County, IA, Burt County, NE
The radar
The Omaha radar (KOAX), 73 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.9 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:25 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 6:25 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 625 PM CDT SUN AUG 11 2013 .AVIATION...00Z TAFS FOR KOMA...KLNK AND KOFK. IMMEDIATE CONCERN WILL BE THUNDERSTORM CHANCES AT KOMA/KLNK WITH A VERY SLOW MOVING FRONT POISED JUST NORTHWEST OF THESE SITES. BELIEVE THE BEST CHANCE WOULD BE FROM 01-04Z. MEANWHILE...CONVECTION IS EXPECTED TO REMAIN JUST SOUTH OF THE KOFK TAF LOCATION. OTHERWISE...BEHIND THE FRONT...THERE COULD BE SOME TEMPORARY IFR CONDITIONS WITH LOW CEILINGS AT KOFK 10-13Z...AND MAYBE SOME MVFR FOG AT KOMA 10-13Z. DEWALD && .PREV DISCUSSION... /ISSUED 255 PM CDT SUN AUG 11 2013/ DISCUSSION... UPPER PATTERN AMPLIFIES IN THE SHORT TERM AS RIDGE BUILDS OVER THE WEST AND TROUGH DEEPENS IN THE EASTERN PART OF THE NATION. CENTRAL PLAINS REGION REMAINS BETWEEN THESE TWO FEATURES WITH A CONTINUING CHANCE OF PERIODIC PRECIP. MAIN QUESTION WILL BE HOW WELL MODELS DELINEATE WESTWARD EXTENT OF DRIER AIR OVER THE GREAT LAKES AND UPPER MIDWEST. A WEAK SURFACE BOUNDARY WAS LOCATED ACROSS NORTHEAST NEBRASKA INTO FAR NORTHWEST IOWA AT 19Z. REGIONAL RADAR SHOWING SOME RETURNS DEVELOPING ALONG THIS FEATURE WITH STRONGER STORMS AROUND THE BLACK HILLS AND OVER NORTH CENTRAL IOWA. SOME CHANCE OF STORMS FOR THE AREA LATE THIS AFTERNOON INTO MONDAY AS THE BOUNDARY SINKS SLOWLY SOUTH WITH WEAK CONVERGENCE IN THE LOWER LEVELS. DRIER AIR THEN MOVES INTO THE AREA MONDAY NIGHT AND TUESDAY WITH FRONT PUSHED INTO THE SOUTHERN PLAINS AND WESTERN HIGH PLAINS OF COLORADO AND WYOMING...WHERE IT REMAINS THROUGH WEDNESDAY. UPPER FLOW REMAINS AMPLIFIED THROUGH MUCH OF THE EXTENDED PERIOD FOR LATE THIS WEEK AND INTO THE WEEKEND WITH BROAD HIGH PRESSURE STRETCHING FROM THE EASTERN PLAINS TO THE MID ATLANTIC REGION. THIS IS EXPECTED TO PROVIDE DRY WEATHER AND SEASONAL TEMPERATURES TO THE AREA WITH PRECIP CHANCE SETTING UP WEST AND SOUTH OF THE AREA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 11, 4:45 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT SUN AUG 11 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-121145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 445 PM CDT SUN AUG 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A SLOW MOVING FRONTAL BOUNDARY THIS EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING THE WINDS THE PRIMARY HAZARD. THE BEST CHANCE FOR SEVERE STORMS THIS EVENING WOULD BE NORTH OF INTERSTATE80 AND SOUTH OF A LINE FROM ALBION NEBRASKA TO ONAWA IOWA. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. THUNDERSTORM CHANCES DRIFT SOUTHWARD BY LATE EVENING AND OVERNIGHT SOUTH OF THE INTERSTATE. THERE WILL BE AN ADDITIONAL SLIGHT CHANCE FOR STORMS ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH THURSDAY AS WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION COULD BE NEEDED YET THIS EVENING FOR AREAS ALONG AND NORTH OF INTERSTATE 80. DEWALD
In the hours before
Special weather statement, Aug 11, 4:49 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
449 PM CDT SUN AUG 11 2013
IAZ043-NEZ015-034-112215-
MONONA IA-THURSTON NE-BURT NE-
449 PM CDT SUN AUG 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONONA...
SOUTHEASTERN THURSTON AND BURT COUNTIES UNTIL 515 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYONS...OR 40 MILES SOUTH OF SIOUX CITY...
MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYONS AND DECATUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE MISSOURI RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4187 9609 4187 9613 4186 9613 4185 9649
4196 9654 4212 9621
TIME...MOT...LOC 2148Z 250DEG 16KT 4192 9645
KERNLocal storm report, Aug 11, 7:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
700 PM CDT SUN AUG 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 SE LEIGH 41.66N 97.18W
08/11/2013 E1.00 INCH COLFAX NE PUBLIC
&&
VDEWALDSpecial weather statement, Aug 11, 7:35 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 735 PM CDT SUN AUG 11 2013 NEZ031>033-120115- STANTON NE-MADISON NE-CUMING NE- 735 PM CDT SUN AUG 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STANTON...SOUTHEASTERN MADISON AND SOUTHWESTERN CUMING COUNTIES UNTIL 815 PM CDT... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON...OR 14 MILES SOUTH OF NORFOLK... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON...STANTON AND WISNER. LAT...LON 4189 9755 4202 9684 4175 9682 4175 9753 TIME...MOT...LOC 0035Z 263DEG 28KT 4183 9751 KERN
Local storm report, Aug 11, 7:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
743 PM CDT SUN AUG 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL MADISON 41.83N 97.46W
08/11/2013 E1.00 INCH MADISON NE LAW ENFORCEMENT
&&
VDEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:35 PM CDT | Special Weather Statement | OAX | Stanton | 40 min |
| Aug 11, 7:42 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Stanton | 48 min |
| Aug 11, 7:58 PM CDT | Special Weather Statement | OAX | Burt | 47 min |
| Aug 11, 8:23 PM CDT | Special Weather Statement | OAX | Burt | 37 min |
Nearby
Flash Flood Warnings in Nebraska, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.